Ask a doctor

Take Leftover Accutane from Previous Course?

Is it safe to take four 20mg pills of leftover Accutane pills to counter a current flare up after finishing a 4 month course of 80mg Accutane daily about half a year ago?

I am looking forward to having Pulsed dye laser resurfacing done in about 4 months for many red marks and scars that are still present. My oil returned about 2 months ago and I have been breaking out more and more. I've been using a salicylic acid face wash twice daily along with spot treating blemishes with 2.5% BP to keep the acne somewhat under control.

I am 150lbs, male, have had 2 really mild courses of Accutane, and the 1 mentioned above. Thanks!

Doctor Answers (1)

Leftover Accutane

+1

There would be no problem in taking the leftover accutane supply. I'm not clear why you were only on a 4-month course, as most patients are on the medication for 6 months to reduce the likelihood of the acne returning. Your washing routine sounds good, but I would consider another 3 months more of accutane. 


Toronto Dermatologic Surgeon
5.0 out of 5 stars 19 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.